Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hi,hepatitis B
Apr 30, 2011

HI, i have hepatitis b for a long time. i have ate lamufuding for one year.because the number of virus is high as well. so the doctor have gave me trvada. do you think it is ok?

Response from Dr. McGovern

Truvada is two drugs in one pill- tenofovir and emtricitabine. Together they will work on your HBV virus to bring it down. This is a great and powerful medication. Your HBV infection should improve. The improvement will be due to tenofovir since I suspect your emtricitabine component is resistant. Emtricitabine and lamivudine are "cousins" in some respect. They are closely related so if the lamivudine wasn't working, your emtricitabine won't work either.

I would just take tenofovir alone. There is no resistance to date with that drug.

I always check HIV tests before I start Truvada since this drug is also active against that virus as well. You should make certain this was done since you don't want to get only partial treatment if you are infected.



Previous
mildly fatty liver
Next
HEP C Quivocal Result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement